Alert archive / Minnesota / Heat Advisories in 2020
Heat Advisory 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 7, 2020, 3:05 PM CDT for 35 counties in Minnesota; 6 counties in Wisconsin. It took effect at Jul 8, 2020, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2020, 3:05 PM CDT (20:05 UTC)
- In effect from
- Jul 8, 2020, 11:00 AM CDT
- Expired
- Jul 8, 2020, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
All 41 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 21 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WWUS73 KMPX 072005 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 305 PM CDT Tue Jul 7 2020 MNZ060>063-068>070-080600- /O.NEW.KMPX.HT.Y.0005.200708T1700Z-200709T0000Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 305 PM CDT Tue Jul 7 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values between 95 and 100 degrees expected. * WHERE...Hennepin, Anoka, Ramsey, Washington, Carver, Scott and Dakota Counties. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ059-066-067-075>078-083>085-092-093-WIZ023>028-080600- /O.NEW.KMPX.HT.Y.0005.200708T1700Z-200709T0000Z/ Wright-McLeod-Sibley-Nicollet-Le Sueur-Rice-Goodhue-Blue Earth- Waseca-Steele-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Monticello, Hutchinson, Gaylord, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 305 PM CDT Tue Jul 7 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values around 100 degrees expected. * WHERE...Portions of west central Wisconsin and central, south central and southeast Minnesota. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
5 follow-up statements
647 WWUS73 KMPX 080400 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1100 PM CDT Tue Jul 7 2020 MNZ060>063-068>070-081200- /O.CON.KMPX.HT.Y.0005.200708T1700Z-200709T0000Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 1100 PM CDT Tue Jul 7 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values between 95 and 100 degrees expected. * WHERE...Hennepin, Anoka, Ramsey, Washington, Carver, Scott and Dakota Counties. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ059-066-067-075>078-083>085-092-093-WIZ023>028-081200- /O.CON.KMPX.HT.Y.0005.200708T1700Z-200709T0000Z/ Wright-McLeod-Sibley-Nicollet-Le Sueur-Rice-Goodhue-Blue Earth- Waseca-Steele-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Monticello, Hutchinson, Gaylord, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1100 PM CDT Tue Jul 7 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values around 100 degrees expected. * WHERE...Portions of west central Wisconsin and central, south central and southeast Minnesota. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ jrb
135 WWUS73 KMPX 080739 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 239 AM CDT Wed Jul 8 2020 MNZ060>063-068>070-081545- /O.UPG.KMPX.HT.Y.0005.200708T1700Z-200709T0000Z/ /O.NEW.KMPX.EH.W.0001.200708T1600Z-200709T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 239 AM CDT Wed Jul 8 2020 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 103 expected. * WHERE...Hennepin, Anoka, Ramsey, Washington, Carver, Scott and Dakota Counties. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ049>058-064-065-073-074-082-091-081545- /O.EXB.KMPX.HT.Y.0005.200708T1600Z-200709T0100Z/ Stearns-Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown- Watonwan-Martin- Including the cities of St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Redwood Falls, New Ulm, St James, and Fairmont 239 AM CDT Wed Jul 8 2020 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Portions of central, east central, south central, southwest and west central Minnesota. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ059-066-067-075>078-083>085-092-093-WIZ023>028-081545- /O.EXT.KMPX.HT.Y.0005.200708T1600Z-200709T0100Z/ Wright-McLeod-Sibley-Nicollet-Le Sueur-Rice-Goodhue-Blue Earth- Waseca-Steele-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Monticello, Hutchinson, Gaylord, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 239 AM CDT Wed Jul 8 2020 ...HEAT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Portions of west central Wisconsin and central, south central and southeast Minnesota. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Borghoff
487 WWUS73 KMPX 080921 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 421 AM CDT Wed Jul 8 2020 MNZ060>063-068>070-081730- /O.CON.KMPX.EH.W.0001.200708T1600Z-200709T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 421 AM CDT Wed Jul 8 2020 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 103 expected. * WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and Dakota Counties. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ MNZ049>059-064>067-073>078-082>085-091>093-WIZ023>028-081730- /O.CON.KMPX.HT.Y.0005.200708T1600Z-200709T0100Z/ Stearns-Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Wright-Yellow Medicine-Renville-McLeod- Sibley-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-St. Croix- Pierce-Dunn-Pepin-Eau Claire- Including the cities of St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 421 AM CDT Wed Jul 8 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Portions of west central Wisconsin and central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Borghoff
876 WWUS73 KMPX 081922 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 222 PM CDT Wed Jul 8 2020 MNZ060>063-068>070-090100- /O.CON.KMPX.EH.W.0001.000000T0000Z-200709T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 222 PM CDT Wed Jul 8 2020 * WHAT...Dangerously hot conditions with heat index values up to 103 expected. * WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and Dakota Counties. * WHEN...Through 8 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ MNZ049>059-064>067-073>078-082>085-091>093-WIZ023>028-090100- /O.CON.KMPX.HT.Y.0005.000000T0000Z-200709T0100Z/ Stearns-Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Wright-Yellow Medicine-Renville-McLeod- Sibley-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-St. Croix- Pierce-Dunn-Pepin-Eau Claire- Including the cities of St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 222 PM CDT Wed Jul 8 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Portions of west central Wisconsin and central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...Through 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
304 WWUS73 KMPX 090117 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 817 PM CDT Wed Jul 8 2020 MNZ060>063-068>070-090230- /O.EXP.KMPX.EH.W.0001.000000T0000Z-200709T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 817 PM CDT Wed Jul 8 2020 ...EXCESSIVE HEAT WARNING HAS EXPIRED... Temperatures will continue to cool this evening and overnight, and the next few days will be cooler as well. $$ MNZ049>059-064>067-073>078-082>085-091>093-WIZ023>028-090230- /O.EXP.KMPX.HT.Y.0005.000000T0000Z-200709T0100Z/ Stearns-Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Wright-Yellow Medicine-Renville-McLeod- Sibley-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-St. Croix- Pierce-Dunn-Pepin-Eau Claire- Including the cities of St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 817 PM CDT Wed Jul 8 2020 ...HEAT ADVISORY HAS EXPIRED... Temperatures will continue to cool this evening and overnight, and the next few days will be cooler as well. $$ jrb
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 7, 1:31 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 7, 1:31 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 131 PM CDT Tue Jul 7 2020 .UPDATE... Issued at 120 PM CDT Tue Jul 7 2020 Updated to include 18z aviation discussion below. && .SHORT TERM...(Today through Wednesday) Issued at 326 AM CDT Tue Jul 7 2020 A lackluster stationary front continues to cut across central MN, with a few areas of fog lingering this morning as winds remain extraordinarily weak and look to remain as such for most of today. Shortwave energy is producing the weakening convection over eastern South Dakota, with the movement looking to be east-southeast which could clip southwestern MN this morning. Most CAMs have this activity weakening over the next few hours but a few rumbles of thunder and brief showers in the southwest are possible by around sunrise. As the morning convection wanes, we can expect a similar day overall to the previous few days as far as how it feels, with warm and humid weather continuing. Temperatures will peak in the mid 80s for most with upper 80s for the metro with mainly high clouds and plenty of sunshine. Another shortwave begins to push into MN from ND by the evening which could spur some showers and storms, however the better activity looks to remain confined to the 925-850mb jet which remains west/northwest of the MPX coverage area. If the position of that jet were to shift east/southeast just a bit, we could end up seeing the potential for training storms and showers in west-central MN. While the threat of flash flooding is there if that does happen, this area also sorely needs the rainfall as it remains in abnormally dry to even D1 moderate drought conditions. Plenty of instability combined with decent mid level lapse rates will give us a risk for severe storms as well, however this is relying heavily on the forcing from the low level jet as we don't have another trigger to set off storms until a cold front arrives later in the day tomorrow. Our best PoPs remain in the northwest where the jet forcing is the strongest, however there is still some wiggle room in where it will eventually end up. .LONG TERM...(Wednesday night through Monday) Issued at 326 AM CDT Tue Jul 7 2020 The last half of the week we look to be under the influence of progressive semi-zonal flow, which will mean continuance of stormy weather and seasonably warm temps. On Wednesday night the cold front looks to be passing across the area, while shortwave energy in the base of the mid-level low over Saskatchewan/Manitoba progresses across the area. Instability ahead of the front is more than sufficient to support severe storms, although deep layer shear is displaced behind the front, which could potentially hinder storm organization. Showers and thunderstorms look to continue along the front through much of the overnight hours, with a quick inch+ of rain for a good portion of the forecast area given these storms should be pretty sufficient rainfall producers given precipitable water values in the 1.75-2.0 inch range. The threat for flooding issues is pretty marginal however given these storms will be transient (as compared to storms over the last week that were nearly stationary given the lack of steering flow under the mid-level ridge). Showers and thunderstorms look to linger in the east and south on Thursday near the boundary as another shortwave passes. Friday looks to be a dry day in between shortwaves, but then another shortwave trough tops the Four Corners mid-level ridge on Saturday. There are still some model differences regarding placement of the forcing sufficient for showers and thunderstorms, so at this point 40% POPS seem about right. Heading into next week the heat and humidity will build back up a bit again as the southwestern CONUS ridge builds toward the Plains. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 120 PM CDT Tue Jul 7 2020 VFR conditions expected for all TAFs throughout this forecast package. Mainly high clouds streaming across the area though there will be some mid-level cumulus clouds near the sites from time to time this afternoon through sunset. Same situation tomorrow though with a little more coverage mid-to-late day as thunderstorm coverage is expected to increase late day, but that is not expected until after 18z tomorrow. Winds will continue out of the SE 5-10kt through daybreak Wednesday then become more southerly with an increase in speeds. KMSP...No additional concerns. /OUTLOOK FOR KMSP/ Thu...Mainly VFR with TSRA/MVFR early. Wind SW 5-10 kts. Fri...VFR. Wind NW 5 kts. Sat...Mainly VFR. Chance TSRA/MVFR. Wind W to NW 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...JPC SHORT TERM...TDH LONG TERM...LS AVIATION...JPC
Hazardous weather outlook, Jul 7, 12:44 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1244 PM CDT Tue Jul 7 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081200- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1244 PM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms are expected through much of this week. There is a Slight Risk of severe storms across much of the coverage area Wednesday. The main hazards are large hail and damaging winds. In addition, some thunderstorms may contain heavy rain and frequent lightning. Heat indices in the mid to upper 90s are possible on Wednesday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed through tonight but may be needed Wednesday afternoon and evening.
In the hours before
Special weather statement, Jul 7, 12:48 PM CDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 1248 PM CDT Tue Jul 7 2020 MNZ093-071830- Freeborn- 1248 PM CDT Tue Jul 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FREEBORN COUNTY THROUGH 130 PM CDT... At 1247 PM CDT, a strong thunderstorm was located near Northwood, moving northeast at 20 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... London and Myrtle. This includes Interstate 90 near mile marker 173. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4368 9306 4350 9305 4350 9331 TIME...MOT...LOC 1747Z 239DEG 19KT 4350 9318 JPC
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:50 AM CDT | Special Weather Statement | MPX | Renville | 55 min |
| Jul 7, 12:48 PM CDT | Special Weather Statement | MPX | Freeborn | 42 min |
Nearby
Heat Advisories in Minnesota, 2020Heat Advisories in Wisconsin, 2020Every heat advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.